|Posted by Ami-Diabetic on July 11, 2012 at 9:40 PM|
Today, while at the hall where I volunteer for the blind society, a young blind woman in a wheelchair who has MS, was reported to have “high sugar levels”. I went over to see and they were trying to feed her glucose tablets. I intervened and asked why they were giving her glucose tablets when her sugars were high. I was told that she was feeling off when she came in and had taken her injection 2 hours before! Why, I do not know.
I tried talking to her but she was unresponsive with her eyes open but as if she was in a trance, I immediately told someone to call an ambulance fast! Fortunately, there is an ambulance station nearby and arrived in about 2 minutes. They took her BG levels and they read 1.7 (19.7) even after the glucose tablets and was given an injection of Glucagon and was whisked away to the hospital. I hope that she is ok.
It is clear that there is a bit of education needed here. When someone says the a diabetic is not well because her sugars are high, when in fact, they are low... VERY low needs to be addressed. I am going to make a factsheet so that this confusion does not happen again. Why do people try and diagnose what they know nothing about? Good job that I was there today...!